Illinois, 2015Damaging Wind in Illinois, June 11, 2015
June 11, 2015 · NWS LSX · 1 event in 1 county or zone
Isolated storms developed across the area. One storm caused some wind damage in Quincy.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms developed across the area. One storm caused some wind damage in Quincy.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 11, 6:04 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 11, 6:04 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
704 PM CDT Thu Jun 11 2015
.SHORT TERM: (Through Late Tonight)
Issued at 352 PM CDT Thu Jun 11 2015
Remnant showers from morning convection were moving eastward through
portions of northeast and central MO. Stronger convection has
recently developed over southeast Nebraska, northwest MO, and
southwest IA. This latter activity was associated with a shortwave
trough moving through the northern Plains, and a surface low over
northeast KS. Most of the convection tonight is expected across
northern MO and west central IL as the surface low moves
northeastward through northern MO and southern IA. A southwesterly
low level jet is also forecast across this region southeast of the
850 mb low moving eastward through IA. As the convection continues
to develop it may form into an MCS over north central and northeast
MO capable of strong wind gusts during the late evening into the
overnight hours as well as heavy rainfall.
GKS
.LONG TERM: (Friday through Next Thursday)
Issued at 352 PM CDT Thu Jun 11 2015
Weakening convection is expected along and just ahead of a cold
front which will be dropping southeastward through our area
southwest of the surface low moving eastward through northern IL.
Convection may redevelop Friday afternoon along this front, although
upper level support may be lacking. This front should make it down
to central MO and southern IL Friday night. At least slightly
cooler temperatures are expected behind this front in northeast MO
on Friday and across northeast MO and west central IL Friday night.
This front should shift back northward as a warm front on Saturday
as a weak surface ridge over the Great Lakes region moves further
east while an upper level ridge centered over the southeast US tries
to build northwestward towards our region. The best potential for
convection will likely occur over northeast MO Saturday night and
Sunday as southwest flow shortwaves move northeastward through the
Plains up the backside of the upper level ridge. Another cold front
is forecast to drop slowly southeastward through our forecast area
Monday and Monday night which will be the focus for more
convection. The GFS is a little more progressive with this front
than the ECMWF and tries to shift most of the convection south
of our forecast area by Tuesday.
GKS
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 704 PM CDT Thu Jun 11 2015
Thunderstorms in the vicinity of KUIN will move away from the terminal
shortly. Thunderstorms along a front over northwest Missouri will
move east toward KUIN and will likely affect the terminal around
06Z. This same front will bring scattered thunderstorms into central
Missouri that may affect KUIN after 09Z and the St. Louis metro TAF
sites by midday tomorrow. Otherwise...expect mainly VFR conditions
outside thunderstorms.
Specifics for KSTL: Expect mainly dry and VFR conditions through
about 15Z. Then scattered showers and thunderstorms will move into
the area as a cold front moves across eastern Missouri. Will
maintain just VCTS as coverage is just expected to be scattered at
this point.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 11, 3:06 PM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT THU JUN 11 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
406 PM CDT THU JUN 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. A FEW
STORMS MAY BE SEVERE ACROSS NORTHEAST MO AND WEST CENTRAL ILLINOIS
WITH THE PRIMARY THREAT BEING DAMAGING WINDS. LOCALLY HEAVY
RAINFALL MAY ALSO OCCUR WITH THESE STORMS ACROSS NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA FROM
FRIDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS TONIGHT.
GKS
Thunderstorm Wind, Adams
- When
- June 11, 9:50 PM CST to 9:52 PM CST
- Where
- Adams County, 1.26 mi NNW of Quincy to 0.76 mi ENE of Quincy
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.948, -91.406
Thunderstorm winds blew down a couple of trees and tree limbs on the north side of Quincy. One large tree on 6th Street between Spruce and Sycamore Streets fell onto a telephone pole knocking it down as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Washington, June 11, 20151 death · 1 event
- Flooding in Nebraska, June 11 to 18, 2015$795,000 · 6 events
- Hail and Damaging Wind in Ohio, June 11, 2015$250,000 · 1 in hail · 5 events
- Tornado and Flash Flooding in Missouri, June 11 to 12, 2015$50,000 · EF0 · 30 events
- Flash Flooding and Flooding in Colorado, June 11 to 12, 2015$135,000 · 9 events
- Hail and Damaging Winds in Pennsylvania, June 11, 2015$86,000 · 1 in hail · 14 events
- Flooding in Iowa, June 11 to 17, 2015$130,000 · 4 events
- Flash Flooding and Hail in Colorado, June 11, 2015$35,000 · 3 in hail · 29 events
- Tornado in Illinois, June 11, 2015$10,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, June 11, 2015$19,000 · 60 kt wind · 11 events
- Flood and Hail in Kansas, June 11 to 12, 20151.75 in hail · 20 events
- Hail in Texas, June 11 to 12, 20152.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589912.